Oklahoma, 2006

Wildfire in Oklahoma, March 15 to 16, 2006

March 15 to 16, 2006 · NWS TSA · 1 event in 1 county or zone

A wildfire burned hundreds of acres of land in the eastern portion of the county.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A wildfire burned hundreds of acres of land in the eastern portion of the county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 15, 10:55 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 15, 10:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CST WED MAR 15 2006

.DISCUSSION...
FIRE WEATHER PRIMARY CONCERN FOR THE AFTERNOON
FORECAST.  SOUTH WINDS 15 TO 25 MPH WITH GUSTS
TO 30 TO 35.   RELATIVE HUMIDITY DROPPING DOWN
TO AROUND 20 TO 25 PERCENT THIS AFTERNOON. RED
FLAG WARNING THIS AFTERNOON...FOR TSA FORECAST
AREA IN EASTERN OK AND FIRE WEATHER ALERT OVER
WEST CENTRAL AND NORTHWEST ARKANSAS..WHERE RED
FLAG CRITERIA IS TIGHTER.  MID/HIGH CLOUIDS IN
AND OUT FOR PARTLY CLOUDY RESULT.           GW

&&

.PREV DISCUSSION... (ISSUED 300 AM CST WED MAR 15 2006)

DISCUSSION...
DESPITE SOME PATCHES OF HIGH CLOUDS WILL SEE LOTS OF SUN TODAY
AND WITH A RETURN TO STRONG SOUTH WINDS. TEMPERATURES WILL BE
SIGNIFICANTLY WARMER THAN YESTERDAY.  THE STRONG SOUTH WINDS
AND RELATIVE HUMIDITIES DROPPING INTO THE 20 TO 25 PERCENT RANGE
LEAD TO ANOTHER RED FLAG FIRE DAY.

A COOL FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND TOMORROW
MORNING. WITH SLIGHTLY COOLER TEMPERATURES TOMORROW AND NOT QUITE AS
STRONG NORTH WINDS RED FLAG CRITERIA WILL NOT BE MET ON THURSDAY.
FIRE WEATHER WILL STILL BE A CONCERN THOUGH AND A FIRE WEATHER
ALERT WILL LIKELY BE NEEDED.

ALTHOUGH THERE WILL BE A SMALL CHANCE OF RAIN WITH THE COOL
FRONT...BETTER CHANCES OF RAIN ENTER THE FORECAST FRIDAY AFTERNOON
INTO THE WEEKEND AS A LARGE UPPER LOW TAKES SHAPE OVER THE WESTERN
STATES AND OVERRUNNING OF THE COOL AIR OVER THE CENTRAL PART OF
THE COUNTRY TAKES SHAPE. THERE WILL NOT BE ENOUGH INSTABILITY FOR
THUNDER UNTIL SUNDAY NIGHT WHEN THE UPPER LOW GETS CLOSE ENOUGH
FOR WINDS TO DRAW INSTABILITY NORTHWARD INTO THE AREA. WIDESPREAD
RAIN WILL OCCUR THOUGH WITH AN INCH OR TWO OF QPF NOT OUT OF THE
QUESTION. HAVE KEPT LIKELY POPS AND THESE WILL LIKELY BE ABLE TO
BE RAISED AS THE TIME GETS CLOSER.

TEMPERATURES OVER THE WEEKEND WILL BE COOL WITH DIURNAL RANGES
BEING SMALL DUE TO THE CLOUDS AND RAIN. THE UPPER SYSTEM WILL LIFT
NORTHEAST INTO THE MIDWEST MONDAY AND TUESDAY BRINGING AN END TO
THE RAINY SPELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  47  65  32 /   0  20  10  10
FSM   70  49  67  36 /   0  20  20  10
MLC   71  52  69  36 /   0  20  20  10
BVO   71  43  65  27 /   0  10  10  10
FYV   66  49  66  30 /   0  20  20  10
BYV   68  48  66  31 /   0  20  20  10
MKO   70  49  67  32 /   0  20  20  10
MIO   70  46  63  29 /   0  20  10  10
F10   69  50  67  33 /   0  20  20  10
HHW   72  55  70  42 /   0  30  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Mar 15, 5:05 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CST WED MAR 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CST WED MAR 15 2006

...RED FLAG WARNING FROM NOON TO 7 PM TODAY FOR EASTERN OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MIDDAY.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=66.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MIDDAY.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
SOUTH WINDS WILL INCREASE TO 10 TO 20 MILES AN HOUR WITH GUSTS TO
30 MILES AN HOUR BY THIS AFTERNOON AS SURFACE LOW PRESSURE MOVES
FROM EASTERN COLORADO INTO NORTHWEST KANSAS. RELATIVE HUMIDITIES
WILL FALL INTO THE 20 TO 25 PERCENT RANGE THIS AFTERNOON AS
TEMPERATURES WARM TO NEAR 70 DEGREES. WILDFIRE POTENTIAL WILL BE
VERY HIGH TO EXTREME AND A RED FLAG WARNING HAS BEEN ISSUED FOR
EASTERN OKLAHOMA THIS AFTERNOON. PLEASE SEE /OKCRFWTSA/ AND
/OKCRFDTSA/ FOR MORE INFORMATION ON THE FIRE POTENTIAL TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE AREA EARLY THURSDAY. NORTH WINDS
OF 10 TO 20 MILES AN HOUR WILL OCCUR BEHIND THE FRONT WITH
TEMPERATURES WARMING INTO THE 65 TO 70 DEGREE RANGE. WILDFIRE
POTENTIAL WILL AGAIN BE HIGH THURSDAY BUT NOT QUITE AS HIGH AS TODAY.

AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST U.S. WILL RESULT IN
WIDESPREAD RAIN OVER THE WEEKEND. AS THIS SYSTEM APPROACHES THE
AREA SUNDAY NIGHT...THUNDERSTORMS MAY DEVELOP. DEPENDING ON THE
TRACK OF THE SYSTEM...SEVERE WEATHER MAY BE POSSIBLE ACROSS PARTS
OF THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS ON THE SEVERE
WEATHER POTENTIAL BY THE END OF THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Osage

When
March 15, 12:00 PM CST to March 16, 11:00 AM CST
Where
Osage forecast zone
Reported by
NEWSPAPER

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493869.